Took 20 tylenol pm last night Didn't do the job

Patient

Q: Took 20 tylenol pm last night. Didn't do the job. What about liver failure

Doctor

A:   Hello
Welcome to Ask The Doctor. We are here to help you.

Tylenol is an NSAID, and such a high dose can harm your liver and can even cause liver failure. Intake of such high doses can cause NSAIDs induced gastritis and even bleeding from upper GI tract. I would advise you to take Pantoprazole and Rabeprazole immediately and go to ER. They will do gastric lavage and will remove all the unabsorbed medicine. You will also require monitoring of your liver function tests and you will also require proton pump inhibitors to combat with the gastritis caused by NSAIDs.
So, you should go to ER now, and share my opinion with your doctor.

I hope it helps.
Stay Healthy.

Related Q&A

Q: THE BOTTOM OF MY LEFT FOOT,RIGHT BELOW MY TOES IT FEELS NUMBNESS, IT MAKE ME LIMP. WENT TO DOCTOR HE SAID MY SECOND T...

Q: I have a red area on the joints on my index finger. Just on the finger. They look kind of bruised, but could be bleed...

Q: I took 2 ibuprofen and later that night I woke up to a nose bleed does that mean anything fyi I took the ibuprofen fo...

Q: Yes I just noticed that both of my ankles and feet are swollen. They weren't like that this morning just got home fr...

Q: Last Summer on holiday I started feeling very lightheaded I wasn't sure if I sat out in the sun too much but when I g...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews